Kickoff meeting for USAID Feed the Future Innovation Lab for Food Security Policy Research, Capacity and Influence (PRCI)

Kickoff meeting for USAID Feed the Future Innovation Lab for Food Security Policy Research, Capacity and Influence (PRCI) July 1st -2nd 2019 IFPRI Offices, Washington DC

Objectives

  1. Discuss and gain consensus on process of development of research and capacity building agenda
  2. Review work-plan activities, responsibilities, and implementation strategies particularly for the next 8 months
  3. Agree how to customize for, and gain synergies across, Africa and Asia activities
  4. Review management approach including roles of technical leads and Executive Committee

DAY 1: MONDAY JULY 1ST 

8:30-10:15 Introductions and Overviews

Key outcomes of this session:

  • Introductions to key people and roles 
  • Clear understanding of USAID goals for the new RFS, for FTF, and the new FSP
  • Introduce the new FSP-RCI-IL and provide an overview of its goals and summary of pathway to achieving this

Breakdown of the session: 

    1. Welcome remarks: Emily Weeks introduce David Tschirley introduce facilitator      5 min
    2. Brief self-introductions – expertise, roles 10 min
    3. Overview of the days’ purpose, desired outcomes from the meeting 10 min
    4. USAID welcome and setting the stage (Chris Sheppard-Pratt)
      1. Presentation 15 min
      2. Discussion 15 min
    5. Background of the new FSP-RCI-IL.  What is new? What continues? What do we aim to achieve? How will we achieve it? 

Presentation by David Tschirley 20 min 

Discussion 30 min

10:15-10:30 Coffee break

10:30 – 12:00 Roles, responsibilities, approaches

Key outcomes of this session:

  • Understanding of each IL consortium member’s role 

Breakdown of the session: 

  • Discussion on consortium member roles and responsibilities 90 min
    • 8-minute presentation by each partner (40 minutes total)
      • What is your organization’s role?
      • How do you intend to collaborate with other consortium members?
      • What challenges do you anticipate and how do you propose to address them?
    • 50-minute open discussion

12:00- 1:00 lunch

1:00-2:45 Roles, responsibilities, approaches, cont’d

Key outcomes of this session:

  • Better understanding of differences and complementarities among FSP-RCI IL support to research, capacity building, and policy influence

Breakdown of the session: 

  • Leadership on research, capacity strengthening and policy influence 75 min
    • How do research, capacity building, and policy influence need to relate? 

(15-minute presentation by Dave Tschirley)

    • Each Technical Lead (research, capacity strengthening, gender) on how they propose to go about the job 

(8-min presentation/10-min discussion for each)

2:45-3:30 Asia and Africa relationship – Set an Asia context.  How to customize for each region while gaining synergies 45 min

3:30-3:45 Coffee break

3:45 – 5:00 Engagement

Key outcomes of this session:

  • Mutual understanding of importance and approaches for interacting with USAID missions 
  • Understanding of differences between BFS core funded vs. Mission funded Associate Awards and buy-ins.
  • Early understanding of landscape of other regional stakeholders to engage

Breakdown of the session: 

  • Engagement with country missions, incl role/mechanics of Associate Awards, buy ins. 45 min
  • Engagement with continental partners (e.g. AGRA, AfDB, ReSAKSS, RUFORUM, LINK) 30 min

DAY 2: TUESDAY JULY 2 

8:30-10:30 Work planning 

Key outcomes of this session:

  • Early workplanning agreements and priorities

Breakdown of the session: 

  • Walk through the structure of our approach 
    • Figure 3 from proposal + revised timeline (Dave Tschirley) 30 min
  • Work groups 60 min
    • Global research agenda (Diao to lead)
    • Stakeholder consultation guidelines (Jayne, Babu to lead)
    • ILLC and capacity building side-events (Medendorp, Bryant to lead)

(10:30-12:30:  Small group diversion to meet with USAID Bureau of Food Security senior management team (from 11-noon) at USAID HQ while workgroup workplanning continues)

10:30-10:45 Coffee break

10:45-11:30 Work planning, cont’d

  • Work groups cont’d and prepare report outs 45 min

11:30-12:15   PMP and M&E

Key outcomes of this session:

  • Understanding of rationale and expectations regarding results tracking

Breakdown of the session: 

  • Where FSP-RCI IL M&E fit in larger FTF/BFS and Policy reporting (USAID –Madeleine Gauthier and Kristy Cook) 15 min
  • Elements of our proposed approach 10 min
  • Discussion 20 min

12:15- 1:15 lunch

1:15-2:15: Reporting back and discussion from workgroups 60 mins

  • 8 minute report, 10 minute discussion for each of three groups

2:15-3:00 Administrative Matters 45 mins

Key outcomes of this session:

  • Understanding of key administrative requirements

Breakdown of the session: 

  • Informal travel concurrence
  • Open data requirements
  • Local IRB

3:00-3:15 Summary and Next Steps Emily and Dave T with facilitator

  • Highlights from the two days
  • Next steps – next meetings, approaching deliverables

Michigan State University Michigan State University Close Menu button Menu and Search button Open Close